Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 23, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 4, 2008, 12:08 AM EDT for Jay County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 12:08 AM EDT (04:08 UTC)
- Expired
- Jun 4, 2008, 12:59 AM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Jay County, IN
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 30.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 040409
SVRIWX
INC075-040515-
/O.NEW.KIWX.SV.W.0023.080604T0408Z-080604T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1208 AM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JAY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 115 AM EDT
* AT 1207 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
DUNKIRK TO 4 MILES SOUTHWEST OF REDKEY TO 8 MILES SOUTH OF
POWERS...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
DUNKIRK...
PORTLAND...
REDKEY AND POWERS...
NEW MOUNT PLEASANT...
BLAINE...CENTER AND COMO...
COLLETT AND BOUNDARY CITY...
LAT...LON 4032 8522 4039 8522 4039 8520 4041 8520
4045 8520 4052 8509 4059 8480 4032 8480
4031 8521
TIME...MOT...LOC 0408Z 250DEG 29KT 4035 8525 4031 8516
4023 8511
$$
LASHLEY2 follow-up statements
000
WWUS53 KIWX 040435
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EDT WED JUN 4 2008
INC075-040515-
/O.CON.KIWX.SV.W.0023.000000T0000Z-080604T0515Z/
JAY IN-
1233 AM EDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR JAY COUNTY...
AT 1233 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO MONITOR A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PORTLAND TO 8 MILES
SOUTHEAST OF PORTLAND AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
PORTLAND
BRYANT AND BRICE...
WESTCHESTER AND BELLFOUNTAIN...
TRINITY...
NEW CORYDON...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4035 8510 4038 8509 4042 8512 4047 8515
4052 8509 4059 8480 4032 8480 4032 8508
TIME...MOT...LOC 0433Z 250DEG 29KT 4042 8500 4038 8491
4034 8488
$$
LASHLEY000
WWUS53 KIWX 040459
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 AM EDT WED JUN 4 2008
INC075-040507-
/O.CAN.KIWX.SV.W.0023.000000T0000Z-080604T0515Z/
JAY IN-
1257 AM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR JAY COUNTY IS CANCELLED...
AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT.
HEAVY RAIN AND LOCALIZED FLOODING IS BECOMING A CONCERN. ADDITIONAL
ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE AS WELL.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4035 8510 4038 8509 4042 8512 4047 8515
4052 8509 4059 8480 4032 8480 4032 8508
TIME...MOT...LOC 0457Z 250DEG 29KT 4049 8476 4045 8467
4041 8464
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:38 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 7:38 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 738 PM EDT TUE JUN 3 2008 .AVIATION... COMPLICATED AVIATION FORECAST ONCE AGAIN WITH NUMEROUS BOUNDARIES AND CONVECTIVE COMPLEX DEVELOPMENT EXPECTED OVER NEXT SEVERAL HOURS. CURRENTLY WATCHING BOUNDARY LIFTING NORTHEAST THROUGH ILLINOIS. THIS APPEARS TO BE ON NOSE OF DEVELOPING MODEST LOW LEVEL JET AND THETA E MAX. COMPLICATING THIS SITUATION IS LAKE BOUNDARY MOVING SOUTH OFF OF LAKE MICHIGAN. WAITING TO SEE IF THIS INTERSECTION FIRES ANY CONVECTION NEXT HOUR OR SO. IF IT DOES...KSBN WILL NEED UPDATE. OTHERWISE WITH LOW LEVEL JET THROUGH THE NIGHT AND MOIST LOW LEVELS EXPECT CONVECTIVE COMPLEX UPSTREAM SIMILAR TO LAST NIGHT. TRAJECTORIES ONCE AGAIN FAVOR AREAS JUST TO SOUTH OF TAF SITES BUT WITH THETA E ADVECTION COULD SEE DEVELOPMENT IN TAF VICINITIES AS WELL. WILL HAVE TO MONITOR FOR LATER UPDATES AS UNCERTAINTY IS QUITE HIGH. WINDS ALSO RATHER LIGHT NEAR BOUNDARY ACROSS AREA. IFR CIGS AND MVFR VIS POSSIBLE BUT AGAIN DEPENDENT ON BOUNDARY LIFTING NORTH AND RESULTANT WIND FIELDS. && .SHORT TERM... MCV ROTATING INTO NW IN ATTM W/RAPIDLY DECAYING SRN EXTENT TO STRATIFORM RAIN SHIELD IN RESPONSE TO ENLARGING WAKE DEPRESSION AND LOSS OF SIG LL MSTR FLUX DUE INTENSE CONVN WORKING THROUGH SRN IN ALG COMPOSITED OUTFLW BNDRY FM EARLIER MORNING/OVERNIGHT MCS AND WHICH EXTENDS UPSTREAM INTO NE MO W/RENEWED RECENT CONV DVLPMNT THERE AND BEST ASSIMILATED BY 12Z GFS WHICH FIRES ANOTHER MCS ACRS WRN IL THIS EVENING AND THEN ROLLS EWD THROUGH CNTRL/SRN IN AFT MIDNIGHT. HWVR GROSS SHRT TERM SIGNAL AUGMENTED VIA SFC/SAT OBS SUGGESTS LTL SPRT OVERNIGHT SAVE FAR SOUTH IN PROXIMITY TO STALLED OUTFLW AND VEERED WSWLY LLJ DVLPMNT YET ORIENTATION OF OUTFLW BNDRY DOES NOT LOOK VRY CONDUCIVE. WILL SCALE MENTION BACK SOMEWHAT AT THIS POINT ALTHOUGH HESITANT TO DROP TO CHC MENTION GIVEN RUC POSITIONING OF VRY UNSTABLE THETA-E WEDGE INTO WRN IL. OTHERWISE VAPOR SHOWS LTL MECHANISM ALOFT UPSTREAM TO LATCH ONTO OTHER THEN MID LVL TROUGH OVR CO WHICH LIFTS OUT INTO THE SOUTHERN LAKES WED AFTN. GIVEN OBVIOUS POTENTIAL OF FUTURE MESOSCALE COMPLICATIONS CAN NOT SEE ANY JUSTIFICATION FOR ANYTHING OTHER THEN MID RANGE CHC POPS WED/WED NIGHT ESP IN LIGHT OF EXTREMELY CONFLICTED INDIVIDUAL MODEL SIGNALS. && .LONG TERM... THURSDAY THROUGH TUESDAY VERY MINOR CHANGES MADE TO ONGOING FORECAST. BASIC UPPER LEVEL PATTERN WILL REMAIN LOCKED THROUGH MUCH OF THE PERIOD FEATURING UPPER LEVEL RIDGING OVER THE EASTERN CONUS WITH MEAN TROUGHING IN THE WESTERN CONUS. PATTERN WILL FAVOR A WARM PERIOD WITH ABOVE NORMAL TEMPS EXPECTED THROUGH THE PERIOD. CONTINUED TO FOLLOW THE CONSISTENT AND REASONABLE ECMWF SOLUTION WHICH AGREES WELL WITH THE LATEST MEAN NAEFS/GEFS/MREF SOLUTIONS. GIVEN THE MAGNITUDE OF RIDGING EXPECTED OVER THE EASTERN CONUS PER PLUS 1 STANDARD DEVIATION MREF H85 TEMP PROGS FRI/SAT AND AGAIN MONDAY. BEST CHANCE FOR ANY ORGANIZED PRECIP STILL FAVORS FRIDAY NIGHT INTO SAT AS A RATHER POTENT MID LEVEL WAVE WILL TRAVERSE THE GREAT LAKES. ALTHOUGH FORECAST MODELS CONTINUE TO TREND THIS WEAVE FARTHER NORTH GIVEN THE INTENSITY OF THE DEVELOPING RIDGE. THURSDAY...ALLOWED LOW CHANCE POPS TO RIDE IN THE NORTH GIVEN CONCERN ON SPEED OF RETREATING WARM FRONT AND ORIENTATION OF H5 FLOW. BUT WITH CAPPING PROGGED IN GFS/NAM BUFFER DATA...ITS NOT LOOKING TOO FAVORABLE AT THIS POINT. FRIDAY INTO SATURDAY...MEAN ENSEMBLE RUNS AND GFS/ECMWF SOLUTIONS CONTINUE TO SUPPORT THE EJECTION OF A DIGGING WESTERN CONUS TROUGH. THIS FEATURE WILL QUICKLY PUSH NE INTO THE GREAT LAKES BY FRIDAY EVENING...SUPPORTING LARGE SCALE ASCENT AND ELIMINATION OF ANY REMAINING CAP. HOWEVER...FRONTAL FORCING AND BEST FLOW IS EXPECTED TO PASS NW OF THE CWA...LEAVING ONLY CONVECTIVE PROCESS AS THE THE SOLE FORCING MECHANISM...AS THE ASSOCIATED FRONT WASHES OUT. HENCE...WILL LEAVE 50 POP IN THE FORECAST FOR NOW...GIVEN UNCERTAINTIES ON CONVECTIVE SYSTEM DEVELOPMENT/MAINTENANCE AND PROPAGATION. HAVE PUSHED PRECIP LATER IN THE SE GIVEN TREND OF LATER SYSTEM ARRIVAL. CARRIED PRECIP CHANCES INTO THE ENTIRE DAY SAT WITH WASHED OUT FRONTAL BOUNDARY/TROUGH CONTINUING ITS SLOW EASTWARD MOVEMENT TROUGH THE CWA UNDER DECENT CAPE/CIN PROFILES. SAT THROUGH TUESDAY...UPPER LEVEL RIDGING WILL AGAIN FAVOR THE THE REGION WITH WAA SUPPORTING H85 TEMPS OF 18 TO 20 C THROUGH TUES. GFS CONTINUES TO TRY AND FLATTEN THE RIDGE WITH THE EJECTION OF A WESTERN CONUS TROUGH IN THE MON-TUES TIME FRAME. HOWEVER...GIVEN VERY WARM H85 TEMPS AND STRONG NATURE OF THE PROGGED RIDGE PER H85 T STANDARD DEVIATION NOTED ABOVE...HAVE RETAINED DRY FORECAST MONDAY...AND INTRODUCED A DRY TUESDAY UNTIL FURTHER CONSENSUS IS REACHED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HOLSTEN LONG TERM...CHAMBERLAIN AVIATION...LASHLEY
Hazardous weather outlook, Jun 3, 11:31 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1131 AM EDT TUE JUN 3 2008 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-024-025- 041545- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1131 AM EDT TUE JUN 3 2008 /1031 AM CDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THE STORMS MAY CONTAIN HEAVY RAIN...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 30 WITH AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING LARGE HAIL POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND FRIDAY. SOME OF THESE STORMS MAY BE SEVERE. THE FIRST HOT AND HUMID DAY OF THE SUMMER IS EXPECTED ON THURSDAY WITH HIGHS IN THE LOWER 90S ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-041545- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 1131 AM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE BUT A MUCH GREATER THREAT FOR HEAVY RAIN EXISTS ALONG AND SOUTH OF THE HIGHWAY 24 CORRIDOR WHICH MAY LEAD TO SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND FRIDAY. SOME OF THESE STORMS MAY BE SEVERE. THE FIRST HOT AND HUMID DAY OF THE SUMMER IS EXPECTED ON THURSDAY WITH HIGHS IN THE LOWER 90S ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041545- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1131 AM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND FRIDAY. THE STORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS OVER 50 KNOTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:26 PM EDT | Severe Thunderstorm Warning | IWX | White | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.